Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 71, NWS Tallahassee, FL

May 3, 200713 counties in Florida

NWS Tallahassee, FL issued this red flag warning at May 3, 2007, 1:21 PM CDT for 13 counties in Florida. It took effect at May 4, 2007, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 3, 2007, 1:21 PM CDT (18:21 UTC)
In effect from
May 4, 2007, 1:00 PM CDT
Expired
May 4, 2007, 7:00 PM CDT
In force
6 hr
Issued by
NWS Tallahassee, FL

Counties Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.4 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2139 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 031821
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
221 PM EDT THU MAY 3 2007

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ 
TODAY FOR INLAND PORTIONS OF THE FLORIDA BIG BEND AND PANHANDLE
DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...A RED FLAG WARNING IS NOW IN EFFECT ON FRIDAY AFTERNOON FOR
THE SAME AREAS DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW
35 PERCENT AS WELL AS DISPERSION INDICES ABOVE 75...

.DISCUSSION...THE HOT AND FAIRLY DRY WEATHER WILL CONTINUE FOR 
ONE MORE DAY ACROSS THE REGION ON FRIDAY...KEEPING THE RED 
FLAG CONDITIONS IN PLACE ACROSS NORTH FLORIDA. PARTS OF 
SOUTHWEST GEORGIA MAY BRIEFLY DROP BELOW 25 PERCENT RH THIS 
AFTERNOON...BUT 4 HOUR DURATIONS ARE NOT EXPECTED AT THIS TIME.


FLZ007-009>011-013-016>019-026>029-034-040230-
/O.UPG.KTAE.FW.A.0061.070504T1800Z-070505T0000Z/
/O.NEW.KTAE.FW.W.0071.070504T1800Z-070505T0000Z/
/O.CON.KTAE.FW.W.0070.000000T0000Z-070504T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
221 PM EDT THU MAY 3 2007 /121 PM CDT THU MAY 3 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 8 PM
EDT /7 PM CDT/ FRIDAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY AND HIGH DISPERSIONS WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

17-GOULD
2 follow-up statements
000 
WWUS82 KTAE 040051
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
851 PM EDT THU MAY 3 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO
8 PM EDT /7 PM CDT/ FRIDAY FOR LOW RELATIVE HUMIDITY FOR PORTIONS
OF THE FLORIDA PANHANDLE AND BIG BEND AWAY FROM THE IMMEDIATE
COAST...

.DISCUSSION...HOT AND DRY WEATHER WILL CONTINUE FOR ONE MORE DAY
ACROSS THE REGION ON FRIDAY...KEEPING THE RED FLAG CONDITIONS IN
PLACE ACROSS NORTH FLORIDA.

FLZ007-009>011-013-016>019-026>029-034-041130-
/O.CON.KTAE.FW.W.0071.070504T1800Z-070505T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
851 PM EDT THU MAY 3 2007 /751 PM CDT THU MAY 3 2007/

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO
8 PM EDT /7 PM CDT/ FRIDAY FOR LOW RELATIVE HUMIDITY...

THE RELATIVE HUMIDITY IS FORECAST TO DROP BELOW 35 PERCENT EARLY
FRIDAY AFTERNOON...AND REMAIN BELOW THIS LEVELS FOR AT LEAST 4
CONSECUTIVE HOURS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FOURNIER
000 
WWUS82 KTAE 040822
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
422 AM EDT FRI MAY 4 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO
8 PM EDT /7 PM CDT/ FRIDAY FOR PORTIONS OF THE EASTERN FLORIDA
PANHANDLE AND FLORIDA BIG BEND REGION AWAY FROM THE COAST...

.DISCUSSION...WARM AND GENERALLY DRY WEATHER WILL CONTINUE FOR ONE
MORE DAY ACROSS THE REGION. RELATIVE HUMIDITY IS EXPECTED TO REACH
CRITICAL LEVELS FOR SEVERAL HOURS THIS AFTERNOON AND EARLY EVENING
ACROSS PORTIONS OF NORTHWEST FLORIDA AWAY FROM THE COASTLINE.
INCREASING LOW LEVEL MOISTURE...COOLER TEMPERATURES AND CHANCES
FOR SHOWERS AND THUNDERSTORMS SHOULD END THE FIRE WEATHER THREAT
FOR ALL AREAS FOR THE UPCOMING WEEKEND.

FLZ007-009-010-040930-
/O.CAN.KTAE.FW.W.0071.070504T1800Z-070505T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-
322 AM CDT FRI MAY 4 2007

...RED FLAG WARNING IS CANCELLED...

RELATIVE HUMIDITY IS EXPECTED TO DROP TO NEAR 35 PERCENT FOR AN
HOUR TO TWO THIS AFTERNOON...HOWEVER CRITICAL DURATIONS ARE NO
LONGER EXPECTED. THEREFORE...THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING.

$$

FLZ011-013-016>019-026>029-034-050000-
/O.CON.KTAE.FW.W.0071.070504T1800Z-070505T0000Z/
JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-
TAYLOR-LAFAYETTE-DIXIE-
422 AM EDT FRI MAY 4 2007 /322 AM CDT FRI MAY 4 2007/

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/
THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY AND HIGH DISPERSIONS WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

14-MROCZKA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 3, 8:15 AM CDT, 5 hours 6 minutes earlier.

Area forecast discussion, May 3, 8:15 AM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
915 AM EDT THU MAY 3 2007

.SYNOPSIS...LATEST SURFACE ANALYSIS THIS MORNING SHOWS A RIDGE AXIS
EXTENDING WESTWARD OVER THE AREA WITH A STATIONARY FRONTAL BOUNDARY
WELL TO THE NORTH. THIS STATIONARY BOUNDARY EXTENDS WESTWARD FROM
THE EAST COAST OF NORTH CAROLINA TO MISSOURI THEN SOUTHWESTWARD TO A
SURFACE LOW PRESSURE SYSTEM OVER TX/OK. LATEST OBS AROUND THE
FORECAST AREA CONTINUE TO SHOW REDUCED VISIBILITIES IN FOG...
ESPECIALLY AROUND PANAMA CITY. WITH PLENTY OF SUNSHINE...THIS SHOULD
BURN OFF BY MID MORNING. SMOKE PLUME FROM THE ATKINSON FIRE SHOULD
REMAIN TO THE EAST OF THE AREA TODAY GIVEN THE FAVORABLE WIND
PROFILE. OTHERWISE...FORECAST APPEARS TO BE ON TRACK AND NO
UPDATES WILL BE NECESSARY AT THIS TIME.

&&

.AVIATION...MOST OF THE TAF SITES DROPPED DOWN TO MVFR VIS THIS
MORNING AS WAS FCST...BUT PFN ONCE AGAIN WAS THE ODD MAN
OUT...DROPPING TO 1/2 MILE JUST AFTER SUNRISE. THIS FOG IS VERY
SHALLOW AND SHOULD BURN OFF QUICKLY DURING THE NEXT COUPLE OF HOURS.
ALSO...SMOKE FROM THE ATKINSON GA FIRE SHOULD STAY TO THE EAST OF
THE TAF SITES TODAY...BUT WILL ONCE AGAIN BE A CONCERN FOR THE
NORTHERN PORTION OF TWEB ROUTE 112.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR THE
     FOLLOWING ZONES: CALHOUN...DIXIE...GADSDEN...HOLMES...
     INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...
     LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.

     FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     FOR THE FOLLOWING ZONES: CALHOUN...DIXIE...GADSDEN...
     HOLMES...INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...
     LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.

GMZ...NONE.

&&

AVIATION...GOULD
SYNOPSIS...GIBBS
Hazardous weather outlook, May 3, 4:08 AM CDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
508 AM EDT THU MAY 3 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-041000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
508 AM EDT THU MAY 3 2007 /408 AM CDT THU MAY 3 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ALABAMA...FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

DRY CONDITIONS WILL ONCE AGAIN COMBINE WITH WARM AFTERNOON
TEMPERATURES TO PRODUCE EXTENDED DURATIONS OF RELATIVE HUMIDITY
BELOW CRITICAL LEVELS ACROSS INLAND PORTIONS OF THE EASTERN
FLORIDA PANHANDLE AND FLORIDA BIG BEND WHERE RED FLAG WARNING ARE
IN EFFECT. AN HOUR OR TWO OF RELATIVE HUMIDITY AT OR JUST BELOW
CRITICAL LEVELS IS ALSO POSSIBLE ACROSS PORTIONS OF SOUTHWEST AND
SOUTH- CENTRAL GEORGIA...HOWEVER CRITICAL DURATIONS ARE NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WEAK UPPER LEVEL DISTURBANCE WILL INTERACT WITH A SURFACE
BOUNDARY FRIDAY THROUGH SUNDAY TO PRODUCE SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS MUCH OF THE FORECAST AREA. DESPITE THE THREAT
FOR A FEW THUNDERSTORMS...THE PROBABILITY FOR WIDESPREAD
HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

14-MROCZKA

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 3:30 AM CDTFire Weather WatchTAECalhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 7 more10 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.